Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 301, NWS Tulsa, OK

August 27, 20195 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 27, 2019, 12:17 AM CDT for 5 counties in Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2019, 12:17 AM CDT (05:17 UTC)
Expired
Aug 27, 2019, 1:00 AM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, OK, Cherokee County, OK, Muskogee County, OK, Sequoyah County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 10:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
453 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 12:15 AM CDT, 2 minutes earlier.

Area forecast discussion, Aug 27, 12:15 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1215 AM CDT Tue Aug 27 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR to MVFR conditions are common across eastern Oklahoma and
western Arkansas early this morning with IFR conditions occurring
in the heavier thunderstorms. Will keep thunderstorms in the
TAF for the western Arkansas sites and KMLC until 11z at the
latest. Conditions improve during the day on Tuesday.

&&

.PREV DISCUSSION... /Issued 901 PM CDT Mon Aug 26 2019/

DISCUSSION...
Severe thunderstorms continue to develop in the vicinity of the
cold front that is advancing into northeast Oklahoma at this
hour. The front is currently near a Copan to Red Rock line.
The airmass just in advance of the cold front is still uncapped
with surface based cape running in the vicinity of 5000 J/kg.
Still the potential for a tornado over the next hour or so across
northeast Oklahoma if any of the discrete cells can stay rooted
along the surface boundary. As the cap strengthens over the next
few hours the activity will become more elevated as the cold front
spreads south. Still expecting a cluster of storms to develop overnight
across southern portions of the area as the low level jet increases.

Have made some adjustments to pops for Tonight to reflect current
trends in short-term model guidance.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Aug 26, 4:52 PM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Mon Aug 26 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Mon Aug 26 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 6 PM.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Generally along and north of a line from
           McAlester Oklahoma to Fort Smith Arkansas.
	ONSET...After 6 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Along and north of Interstate 40.
	ONSET...After 9 PM.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
    ONSET...Ongoing.

DISCUSSION...
Hot and humid conditions continue late this afternoon with
dangerous heat index values for much of eastern Oklahoma
and west central Arkansas into the evening. Please follow
heat safety rules if you must be outside this afternoon and
early evening.

Storms will develop or spread into northeast Oklahoma by early
evening associated with an approaching cold front. Strong
instability and sufficient wind shear will support the risk
for severe weather.  Damaging winds and large hail will be
possible with the initial storms during the evening. The
initial storms may also pose a limited risk of tornadoes, mainly
across northeast Oklahoma.  Storms will expand in coverage
through the evening hours with the severe weather hazard
transitioning toward localized damaging winds by late evening
and overnight. The severe weather coverage will gradually wane
during the early morning hours on Tuesday.

Additionally, locally heavy rainfall is likely and may result
in flooding concerns for portions of eastern Oklahoma and
northwest Arkansas that have received recent excessive rains.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Storms may be ongoing early Tuesday with the focus pushing
into southeast Oklahoma and west central Arkansas. Additional
storms may develop Tuesday night into early Wednesday as the
cold front makes only slow progress southward. The continued
chances for showers and storms will raise the potential for
additional heavy rainfall and associated flooding concerns.
A brief dry period is forecast for later this week with
thunderstorm chances returning next weekend.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Aug 26, 11:46 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     1 SW SPRINGDALE         36.18N 94.14W
08/26/2019                   WASHINGTON         AR   TRAINED SPOTTER

            TREE DOWN IN THE MIDDLE OF THE ROAD TO THE EAST OF S 40TH
            ST IN SPRINGDALE.

&&

SNIDER
Local storm report, Aug 26, 11:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     GROVE                   36.59N 94.77W
08/26/2019                   DELAWARE           OK   LAW ENFORCEMENT

            SEVERAL REPORTS OF DAMAGE IN THE AREA OF GROVE AND
            WYANDOTTE INCLUDING NUMBER 10 BRIDGE NEAR ELK RIVER WHICH
            IS CLOSED DUE TO POWER LINES DOWN. TIME IS ESTIMATED FROM
            RADAR.

&&

SNIDER
Special weather statement, Aug 26, 11:50 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1150 PM CDT Mon Aug 26 2019

OKZ060-061-270515-
Tulsa OK-Rogers OK-
1150 PM CDT Mon Aug 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 1215 AM CDT...

At 1150 PM CDT, a strong thunderstorm was located 3 miles southeast
of Collinsville, moving southeast at 35 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Owasso...
Catoosa...                        Collinsville...
Oologah...

This includes Interstate 44 between mile markers 237 and 240.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

LAT...LON 3645 9564 3616 9571 3616 9574 3623 9587
      3643 9585 3642 9581 3648 9581
TIME...MOT...LOC 0450Z 306DEG 29KT 3634 9578
Local storm report, Aug 26, 11:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT MON AUG 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     BELLA VISTA             36.43N 94.23W
08/26/2019                   BENTON             AR   PUBLIC

            VIDEO ON SOCIAL MEDIA SHOWS AT LEAST ONE LARGE TREE
            UPROOTED ALONG WITH SEVERAL BRACNHES DOWNED. TIME
            ESTIMATED FROM RADAR.

&&

SNIDER
Local storm report, Aug 27, 12:01 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT TUE AUG 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     TSTM WND DMG     CENTERTON               36.36N 94.29W
08/26/2019                   BENTON             AR   PUBLIC

            SEVERAL REPORTS RELAYED BY BROADCAST MEDIA OF TREE AND
            PROPERTY DAMAGE ACROSS CENTERTON AND THE SURROUNDING
            AREA. TIME IS ESTIMATED BY RADAR.

&&

SNIDER
Local storm report, Aug 27, 12:14 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1214 AM CDT TUE AUG 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     TSTM WND DMG     2 NW BENTONVILLE        36.39N 94.23W
08/26/2019                   BENTON             AR   BROADCAST MEDIA

            LARGE TREE BRANCH DOWN NEAR NW 13TH ST. THE MEDIA ALSO
            RELAYED A REPORT OF SEVERAL TREES DOWN ACCORDING TO THE
            MAYOR OF BENTONVILLE WITHIN THE CITY OF BENTONVILLE. TIME
            IS ESTIMATED FROM RADAR.

&&

SNIDER

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:05 PM CDTSpecial Weather StatementTSAOsage40 min
Aug 26, 7:10 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Aug 26, 7:22 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
Aug 26, 7:47 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee43 min
Aug 26, 8:01 PM CDTSpecial Weather StatementTSAOsage44 min
Aug 26, 8:08 PM CDTSevere Thunderstorm WarningTSAOsage52 min
Aug 26, 8:15 PM CDTSevere Thunderstorm WarningTSAOsage45 min
Aug 26, 8:38 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
Aug 26, 8:55 PM CDTSevere Thunderstorm WarningTSAOsage, Washington50 min
Aug 26, 8:57 PM CDTSpecial Weather StatementTSANowata48 min
Aug 26, 9:03 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers42 min
Aug 26, 9:17 PM CDTTornado WarningTSANowata, Rogers17 min
Aug 26, 9:19 PM CDTTornado WarningTSAOttawa19 min
Aug 26, 9:37 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa53 min
Aug 26, 9:39 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers51 min
Aug 26, 9:48 PM CDTSpecial Weather StatementTSANowata42 min
Aug 26, 10:05 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Rogers, Wagoner25 min
Aug 26, 10:16 PM CDTSpecial Weather StatementTSAWashington44 min
Aug 26, 10:23 PM CDTAreal Flood AdvisoryTSADelaware, Ottawa2 hr
Aug 26, 10:27 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes48 min
Aug 26, 10:28 PM CDTSevere Thunderstorm WarningTSAOsage, Washington47 min
Aug 26, 10:52 PM CDTSpecial Weather StatementTSATulsa23 min
Aug 26, 11:00 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah45 min
Aug 26, 11:01 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Mayes119 min
Aug 26, 11:03 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington42 min
Aug 26, 11:06 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes3 hr
Aug 26, 11:17 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner43 min
Aug 26, 11:26 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Wagoner49 min
Aug 26, 11:28 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner47 min
Aug 26, 11:43 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner47 min
Aug 26, 11:46 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee44 min
Aug 26, 11:50 PM CDTSpecial Weather StatementTSARogers25 min
Aug 27, 12:07 AM CDTFlash Flood WarningTSAAdair, Cherokee, Mayes, Rogers, Wagoner3 hr
Aug 27, 12:33 AM CDTSpecial Weather StatementTSACherokee27 min
Aug 27, 12:44 AM CDTSevere Thunderstorm WarningTSAAdair, Haskell, LeFlore, Muskogee, Sequoyah46 min
Aug 27, 12:49 AM CDTFlash Flood WarningTSAAdair, Cherokee, Muskogee, Sequoyah, Wagoner3 hr
Aug 27, 1:11 AM CDTFlash Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah3 hr
Aug 27, 1:23 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Muskogee, Sequoyah52 min
Aug 27, 1:51 AM CDTSpecial Weather StatementTSALatimer, LeFlore, Pushmataha39 min
Aug 27, 2:10 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore3 hr
Aug 27, 2:20 AM CDTSpecial Weather StatementTSAPushmataha25 min
Aug 27, 2:55 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Aug 27, 3:20 AM CDTSpecial Weather StatementTSAPushmataha55 min
Aug 27, 4:20 AM CDTSpecial Weather StatementTSAPushmataha40 min
Aug 26, 11:34 PM CDTSevere Thunderstorm WarningTSACarroll, Crawford, Franklin, Madison, Washington41 min
Aug 27, 1:39 AM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.